Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Detectable Viral Load for the first time
Apr 7, 2007

Hello Doctor,

It was 1 year ago today that I was diagnosed HIV+. My numbers so far have been great. I have had undetectable VL so far (<50), but in my last test my VL jumped to 97. CD4s were 1300 and CD4% was 47%

The max CD4 in all the tests so far was 1392, and mininum 972 (the first test). Percentage has varied from 40%(the first test) to 48.7%

My question is, for the first time my VL is in detectable range. Is this a cause for concern? Does this mean that my VL will continue to rise now? Also, I was on Isonazid to treat latent /inactive tuberculosis in my body. I took that for 9 months. Does Isonazid has anything to do to suppress my VL? I finished the Isonazid course and my VL is in detectable range now!! I'm scared that if the virus continues to rise, I might have to start meds soon!

Please let me know.

Thank you.

Response from Dr. Young

Thank you for your post.

You're one of the very rare and fortunate persons with an undetectable viral load without HIV medications. This likely means that you won't need HIV medications for a very, very long time, if ever.

I wouldn't sweat a single VL measurement of 97 copies. Levels this low can result from many things, including even the smallest infections (for example, herpes or sinusitis).

Isoniazid (INH) shouldn't have anything to do with your VL "blip".

As for when you might need to start medications, this decision will undoubtedly be based on your CD4 count- one that is very high right now.

So, take a deep breath and relax. A repeat viral load down the road is all you need to do to confirm things.

Best of health to you. BY



Previous
changing time on Atripla
Next
Waiting for second lab test

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement